Format

Send to

Choose Destination
See comment in PubMed Commons below
Drugs. 1986 Jan;31(1):52-63.

Drug-induced aplastic anaemia and agranulocytosis. Incidence and mechanisms.

Abstract

Aplastic anaemia and agranulocytosis are uncommon but serious adverse effects of drug therapy. They result from an adverse interaction between the drug and the haemopoietic pathway in certain susceptible individuals. The nature of this idiosyncratic interaction differs for different drugs and possibly for different individuals. In some instances an immune mechanism might be implicated, in others the patient's cells might carry a genetic susceptibility to the drug, while yet other patients might metabolise the drug abnormally. The idiosyncratic nature of these effects has made their investigation difficult, but experimental studies have allowed some progress in our understanding. In a practical sense, however, responsibility for preventing these problems will remain with clinicians, who should be alert to the risks and revise their prescribing habits accordingly.

PMID:
3940848
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center